Top answers from doctors based on your search:
Disclaimer

sudden hallucinations in the elderly

A 47-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Consider: Evalution by a neurologist or a geriatric psychiatrist. That is step one. The treatment plan follows accurate evaluation. Take care.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 55-year-old member asked:
Dr. Steven Reidbord
35 years experience Psychiatry
Many possibilities : The patient needs a careful examination ; possibly additional tests, as there are many possibilities. These include medication side-effects, systemic ... Read More
A 37-year-old member asked:
Dr. Krishna Kumar
54 years experience Psychiatry
Hallucinations : Causes of hallucinations in elderly are: dementia, alzheimer's disease, side effects of medications psychosis stroke trauma to the brain p ... Read More
A 52-year-old member asked:
Dr. Steven Reidbord
35 years experience Psychiatry
Meds, sensory loss: Older people are more sensitive to medication side-effects; many can cause sensory disturbances. Common culprits are antihistamine or anticholinergic ... Read More
A female asked:
Dr. Shin Beh
Dr. Shin Beh answered
8 years experience Neurology
Many causes: There are many causes in the elderly. The most important and potentially-treatable are medication related. Some causes of dementia may also result in ... Read More
2
2 thanks
A 44-year-old member asked:
Dr. Theresa Redling
33 years experience Geriatrics
Many things: A complete medical evaluation is essential. Is there dementia? Medication review is important. Is she depressed ? Psychotic depression is not uncommon ... Read More
A 42-year-old member asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
Delirium: Delirium is a medical emergency associated w/high mortality if underlying cause is not treated. It is defined by sudden onset of hallucinations (audio ... Read More
4
4 thanks
A 25-year-old male asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
Olanzapine: Olanzapine (http://www.drugs.com/mtm/olanzapine.html) & other antipsychotics are drug of choice for treating hallucinations & delusions of psy ... Read More
1
1 thank
A 39-year-old female asked:
Dr. Donald Jacobson
39 years experience Psychiatry
1-2 days: Fortunately Cogentin (benztropine) has a short half life so it does not hang around the body very long. However, recovering from its central nervous s ... Read More
A 51-year-old member asked:
Dr. Peter Kurzweil
49 years experience Internal Medicine
If part of psychosis: That is a symptom of dementia due to alzheimer's disease or many small brain infarctions (multi-infarct dementia), there exists death of brain cells i ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month